Aa
Aa
A
A
A
Close
Avatar universal

vicodin wd

First time here. I stopped taking my prescription for Hydrocodone/750 mg about 4 days ago. I was only taking 1-2 daily for back injury. I stopped because I had epideral injections that were suppose to give me relief from the pain. That was a week ago. I still have the back pain and now I am having all the symptoms described by alot of you in wd. The stomach pain last night was the worst! I really thought I was dying. My heart was pounding and I was sweating and couldn't sleep! I have also been having a stabbing pain at the bottom right side of my skull. My physical therapist said it could be from the hydro wd. But, I have not seen this symptom listed here by anyone.

So that is my question. Has anyone experienced stabbing pain in lower right side on the back of head as a symptom of wd?
7 Responses
Sort by: Helpful Oldest Newest
Avatar universal
thanks everyone for support and advice! My head pain seems to have subsided for a day now. I am taking 500mg once a day and will be cutting that in half next week. Well, I am going to try! It has been hard not taking another pill though. I start to feel better and that sparks an urge to feel REALLY better w/ another dose. So far I have been able to be good!
Helpful - 0
1402969 tn?1324690560
It is great you decided to quit. I know the pain is still there but hopefully you can live a life without pain meds. Even when starting out with the best intentions they always seem to take your life over. I wish you the best and good luck!!! I am not familiar with any jaw pain relating to withdrawls but everyone is different. I had headaches and a lot of stomach issues amongst other things!!!
Helpful - 0
1474625 tn?1371097079
I think I know what you're talking about with the sharp pain in your head. I get those too and I agree, I don't think it has to do with withdrawal, probably a coincidence. I was about 14 when I started getting them and I don't get them often but I did see a few doctors. They couldn't find anything wrong with me so I just ignore them when I get them these days. I have found that weather changes bring them on. But I think you should definitely pursue it more just to make sure it isn't anything serious, not to scare you but it's always a good idea to check things out when it comes to your health. But I don't think it will be anything too serious. It may be from tension, and possibly something to do with teeth clenching in general, but this is just a guess. Let me know if you find anything out!
Helpful - 0
Avatar universal
No, the doctor didn't tell me to stop. He is actually more than happy to refill my script every two weeks as I find necessary. I know I have a bit of an addictive personality so I have been VERY careful with these pills. I felt that I was getting bloated looking and opted for the injections so I could get off them. But, as you experienced, my pain is the same and sometimes worse! But, then again I wasn't taking the pain killer any longer so my thinking was my own pain receptors had to learn to start working again and toughen up!
I really didn't have a prob with the wd the first couple of nights. I am assuming it was because I was drinking wine at night.
Come to think if it, once the stomach pain started I quit doing EVERYTHING! I quit eating, drinking alcohol and quit smoking along w/ no pills!
Ok, so I broke down and took a pill yesterday afternoon after reading cold turkey could cause nerve damage. And to be honest I didn't want to have another painful sleepless night. I slept like a baby and the pain in my head subsided quite a bit. I still get a twinge of head pain but not as strong or frequent as b4. I also felt so much better mentally after I took a pill. I didn't realize what a hold these things had on me!
Thanks for your input! : )
Helpful - 0
Avatar universal
I know for a fact that I do clench my jaw while sleeping. But, the pain is like someone sticking in a knife in right at the base of my skull. and just on the one side. It is a throbbing pain that only lasts a couple of seconds but takes my breath away. and it happens periodically throughout the day.
I am begining to think it is not related to the wd. I googled head pain and stomach pain b4 I realized the stomach thing was wd. I really thought I was having an aneurism! (some what of a hypochondriac! lol!) But, someone mentioned they get head pain b4 their menstrual. I never have but I am going on 46 so I am wondering it the start of the change or something.
thanks for your input! I sure appreciate it!
Helpful - 0
1271743 tn?1320892461
Did the doctor tell you to stop taking the meds? Even with the injections I have found I still have pain.  Sometimes the injections have caused me more pain than I had before the doctor did them.  Hang in there.  I would take your medicine too.... but then again everyone is different.
Helpful - 0
1474625 tn?1371097079
It may be tension headaches caused by jaw clenching. This is a symptom I started having when put on pain medications and cannot feel the pain while on them for the obvious but starting withdrawal the pain in the back of my head/neck is really bad. The time I clench my jaw most is while i'm sleeping or concentrating really hard on something. You may not notice you're doing it because you don't have to be grinding your teeth, just clenching really hard. However, this may not be the cause of your pain because it has been 4 days since your last dose, but everyone is different. You may not have had the clenching symptom at all.

It could very well be another withdrawal symptom. I know sometimes i get face flushing from withdrawal and a dull headache can accompany it. It's almost like one of an alcohol headache, not a hangover but when you have just enough to make you turn red but not enough to make you drunk and then a headache is sure to follow, at least for me. But again everyone is different and this is completely based on my subjective experience. No research to back it up. Hope it helps!
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.